Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 17, 2022, 7:15 AM CDT for Crawford County, Lawrence County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2022, 7:15 AM CDT (12:15 UTC)
- Expired
- Jun 17, 2022, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, IL, Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:00 AM CDT | HEAVY RAIN 1.71 | 1 Ne Flat Rock, IL | MOSTLY FELL IN A 1.5 HOUR PERIOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WGUS53 KILX 171215
FFWILX
ILC033-101-171515-
/O.NEW.KILX.FF.W.0011.220617T1215Z-220617T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
715 AM CDT Fri Jun 17 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southern Crawford County in east central Illinois...
Northeastern Lawrence County in southeastern Illinois...
* Until 1015 AM CDT.
* At 714 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Oblong, Flat Rock, Russellville, New Hebron, Birds, Hardinville
and Stoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3902 8794 3894 8752 3892 8752 3891 8753
3890 8752 3890 8753 3889 8754 3888 8754
3888 8755 3887 8754 3886 8755 3885 8753
3883 8752 3882 8753 3878 8750 3877 8751
3877 8750 3876 8750 3886 8794
FLASH FLOOD...RADAR INDICATED
$$
371 follow-up statement
385
WGUS73 KILX 171509
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1009 AM CDT Fri Jun 17 2022
ILC033-101-171519-
/O.EXP.KILX.FF.W.0011.000000T0000Z-220617T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford IL-Lawrence IL-
1009 AM CDT Fri Jun 17 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1015 AM CDT THIS MORNING FOR
SOUTHERN CRAWFORD AND NORTHEASTERN LAWRENCE COUNTIES...
The heavy rain has ended and flood waters have receded. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 3902 8794 3894 8752 3892 8752 3891 8753
3890 8752 3890 8753 3889 8754 3888 8754
3888 8755 3887 8754 3886 8755 3885 8753
3883 8752 3882 8753 3878 8750 3877 8751
3877 8750 3876 8750 3886 8794
$$
37What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:18 AM CDT, 57 minutes earlier.
Area forecast discussion, Jun 17, 6:18 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 618 AM CDT Fri Jun 17 2022 .SYNOPSIS... Issued at 237 AM CDT Fri Jun 17 2022 Scattered strong thunderstorms are expected early this morning, mainly south of a Quincy to Decatur line. Once storms depart, clouds will diminish through the day. Some temporary relief from the heat is expected today and Saturday, as lower humidity air filters into the region. Highs will be in the mid 80s today, and low 80s on Saturday. The relief will be short-lived, as temperatures return to the 90s for next week. Aside from the storms this morning, no rainfall is expected through at least Tuesday. && .SHORT TERM...(Today and tonight) ISSUED AT 237 AM CDT Fri Jun 17 2022 A weak frontal boundary remained draped across the CWA as of very early Fri morning, positioned roughly along or just north of the I- 72 corridor at 05z/12am. West of the area, thunderstorms developed late Thursday night/very early Fri morning along a tight low level (925mb, 850mb) moisture gradient located from SW Nebraska into far southern IA. RAP analysis suggests this gradient, and the sfc front, will gradually shift southward during the pre-dawn hours, resulting in the existing convection taking on a southeastward trajectory. That puts existing storms on a path to clip the southwest portions of the CWA, likely between 3-8 AM, and within the last few minutes additional storms began developing along a Schuyler to Christian Co. line. While deep layer shear will be marginal, around 30 knots, ample elevated instability will support the potential for scattered strong wind gusts and isolated hail. Locally heavy rainfall is also a concern, as PWAT values are near 2" and radar estimates across southern IA show areas where 3+ inches of rain have fallen. Storms are expected to be fairly progressive as they drop southeast though, which should limit the flash flooding potential. Storms should depart the CWA no later than mid-morning, and once they do a relatively quiet weather day is anticipated. Cloud cover will diminish into the afternoon, as a broad sfc high pressure over Canada nudges toward the upper Great Lakes. Winds will take on a northerly component today, and dewpoints start to lower with the front having moved off to the south. It will still be warm, but temperatures will be closer to normal, with highs in the mid to upper 80s and overnight lows in the low 60s. .LONG TERM...(Saturday through Thursday) ISSUED AT 237 AM CDT Fri Jun 17 2022 Saturday looks like the nicest day in the forecast, as strong sfc high pressure over the Great Lakes results in northeasterly winds across central IL, which will continue to advect lower dewpoint air in to the area. Afternoon dewpoints in the 50s will feel quite refreshing compared to the 70s dewpoints earlier this week. Mostly sunny skies and relatively light winds (less than 10 mph) will make it a seasonable summer day, with highs in the low 80s. The upper level pattern will be very amplified by Saturday, with a significant upper level ridge positioned to the west of our area, across the eastern Great Plains. Unfortunately, with that ridge looming upstream, any reprieve from the heat will be short-lived, and indeed 850mb temps are expected to climb from the mid-teens (degC) on Saturday to around +23 degC by Tuesday. High temperatures return to the 90s by Monday, and likely stay there through at least the upcoming work week, and possibly beyond. The CPC 8-14 day outlook (valid June 24-30) strongly favors above normal temperatures across the Midwest, and normal high temperatures for late June are in the mid to upper 80s. Circling back to the upcoming week, conditions don't look too oppressive for Monday. While highs are expected to be in the low 90s, dewpoints stay in the 60s, which would keep heat indices below 100. Tuesday is more concerning, with highs expected to push into the upper 90s, and some guidance suggesting highs in the triple digits. Dewpoints near or into the 70s could result in heat indices approaching 105, possibly requiring a heat advisory if that forecast holds. Into the latter half of the work week, a shortwave moving through the northern Plains will flatten the ridge somewhat, although high 500-mb heights will remain anchored across the southern MS Valley. There is the potential for a few upper disturbances to move along the northern periphery of the flattened ridge, potentially bringing precip/storms to central IL sometime in the Wed/Thur timeframe. Confidence is quite low at this range, however, and only slight chance PoPs are included in the forecast. With precip chances few and far between, abnormally dry conditions expanding across east- central IL, and another prolonged stretch of well-above normal temperatures, the possibility of at least some drought development is increasing. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 617 AM CDT Fri Jun 17 2022 The main concern this period is the scattered thunderstorms that are ongoing and impacting KSPI/KDEC. The expectation is that TS move away by 13z, but there is the potential they could linger for another hour beyond then, especially at KDEC. After precip departs, VFR conditions prevail through the remainder of the period, with NW winds around 10 knots gradually shifting to NE through the period. Broken high clouds will clear out by this evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Erwin SHORT TERM...Erwin LONG TERM...Erwin AVIATION...Erwin
Hazardous weather outlook, Jun 17, 7:06 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 706 AM CDT Fri Jun 17 2022 ILZ027>031-036>038-040>048-053>057-181100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Macon- Moultrie-Douglas-Coles-Edgar- 706 AM CDT Fri Jun 17 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Dangerously hot and humid conditions may return to the region next work week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ049>052-061>063-066>068-071>073-181100- Scott-Morgan-Sangamon-Christian-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 706 AM CDT Fri Jun 17 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. Chances for thunderstorms and flash flooding continue through early morning today. A few early morning severe thunderstorms are possible south of I-70. The main severe thunderstorm threats are damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Dangerously hot and humid conditions may return to the region next work week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 8 am south of I-70. 37
In the hours before
Local storm report, Jun 17, 4:39 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
439 AM CDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 3 NNE BATH 40.23N 90.12W
06/17/2022 MASON IL PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN
AND/OR SHINGLES BLOWN OFF. TIME ADJUSTED
BASED ON RADAR.
&&
ERWINLocal storm report, Jun 17, 5:09 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
509 AM CDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 3 SE JACKSONVILLE 39.70N 90.19W
06/17/2022 M3.10 INCH MORGAN IL COCORAHS
RAINFALL OVER LAST HOUR.
&&
ERWINLocal storm report, Jun 17, 6:17 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
617 AM CDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG DAWSON 39.85N 89.46W
06/17/2022 SANGAMON IL PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN
AND/OR SHINGLES BLOWN OFF. TIME ESTIMATED BY
RADAR.
0435 AM TSTM WND DMG 2 SW RIGGSTON 39.68N 90.46W
06/17/2022 SCOTT IL LAW ENFORCEMENT
NUMEROUS TREES DOWN ALL OVER SCOTT COUNTY. A
STATIONARY SEMI TRUCK WAS BLOWN OVER BY THE
WINDS. TIME ESTIMATED BY RADAR.
0435 AM TSTM WND DMG WINCHESTER 39.63N 90.45W
06/17/2022 SCOTT IL PUBLIC
TREE DAMAGE IN WINCHESTER. REPORT RELAYED BY
BROADCAST MEDIA. TIME ESTIMATED BY RADAR.
0500 AM TSTM WND DMG HERRICK 39.22N 88.99W
06/17/2022 SHELBY IL PUBLIC
WIDESPREAD TREE DAMAGE WITH NUMEROUS LARGE
TREES DOWN. REPORT RELAYED BY BROADCAST
MEDIA AND TIME ESTIMATED BY RADAR.
&&
ERWINLocal storm report, Jun 17, 6:38 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
638 AM CDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG 3 N GLENARM 39.67N 89.65W
06/17/2022 SANGAMON IL LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE SOUTHERN HALF
OF SANGAMON COUNTY, MAINLY SOUTH OF I-72.
LOCATION APPROXIMATE, TIME ESTIMATED BY
RADAR.
0625 AM HEAVY RAIN EFFINGHAM 39.12N 88.54W
06/17/2022 M2.77 INCH EFFINGHAM IL MESONET
RAINFALL SINCE 5 AM. SWOP REPORT.
&&
ERWINLocal storm report, Jun 17, 7:04 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
704 AM CDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HEAVY RAIN 1 ESE SOUTH JACKSONVILL 39.71N 90.22W
06/17/2022 M2.20 INCH MORGAN IL MESONET
SWOP REPORT.
0555 AM TSTM WND DMG TOWER HILL 39.39N 88.96W
06/17/2022 SHELBY IL LAW ENFORCEMENT
POWER LINES DOWN. TIME ESTIMATED BY RADAR.
0600 AM TSTM WND DMG SHELBYVILLE 39.41N 88.81W
06/17/2022 SHELBY IL LAW ENFORCEMENT
TREE SPLIT IN TWO AND DAMAGED POWER LINES.
TIME ESTIMATED BY RADAR.
0650 AM TSTM WND DMG 5 SSE NOBLE 38.63N 88.20W
06/17/2022 RICHLAND IL PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN
AND/OR SHINGLES BLOWN OFF.
0650 AM HEAVY RAIN TEUTOPOLIS 39.13N 88.47W
06/17/2022 M3.50 INCH EFFINGHAM IL PUBLIC
DITCHES OVERFLOWING. REPORT RELAYED BY
BROADCAST MEDIA.
0655 AM TSTM WND GST OLNEY NOBLE AIRPORT 38.72N 88.17W
06/17/2022 M58 MPH RICHLAND IL AWOS
0655 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
06/17/2022 M1.30 INCH SANGAMON IL ASOS
0656 AM HEAVY RAIN 1 SSW PANA 39.37N 89.09W
06/17/2022 M2.36 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN TAYLORVILLE AIRPORT 39.53N 89.33W
06/17/2022 M1.39 INCH CHRISTIAN IL AWOS
0700 AM HEAVY RAIN EFFINGHAM COUNTY AIRPOR 39.07N 88.53W
06/17/2022 M3.08 INCH EFFINGHAM IL AWOS
RAINFALL SINCE 5 AM.
&&
ERWINLocal storm report, Jun 17, 7:14 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
714 AM CDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SE JACKSONVILLE 39.70N 90.19W
06/17/2022 M3.48 INCH MORGAN IL COCORAHS
0700 AM HEAVY RAIN 1 SW JACKSONVILLE 39.72N 90.24W
06/17/2022 M1.93 INCH MORGAN IL COCORAHS
0700 AM HEAVY RAIN 1 NW PANA 39.40N 89.09W
06/17/2022 M2.77 INCH CHRISTIAN IL COCORAHS
0700 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.58W
06/17/2022 M3.21 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN CHATHAM 39.68N 89.70W
06/17/2022 M3.00 INCH SANGAMON IL COCORAHS
0710 AM FLASH FLOOD EFFINGHAM 39.12N 88.54W
06/17/2022 EFFINGHAM IL PUBLIC
US 40 AND US 45 COVERED IN WATER. REPORT
RELAYED BY BROADCAST MEDIA.
&&
ERWINThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:27 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 48 min |
| Jun 17, 3:53 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 52 min |
| Jun 17, 4:09 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 51 min |
| Jun 17, 4:15 AM CDT | Special Weather Statement | ILX | Christian | 30 min |
| Jun 17, 4:42 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 33 min |
| Jun 17, 4:58 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 19 min |
| Jun 17, 5:14 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon, Scott | 4 hr |
| Jun 17, 5:14 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 34 min |
| Jun 17, 5:22 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 23 min |
| Jun 17, 5:43 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Moultrie, Shelby | 30 min |
| Jun 17, 5:47 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 43 min |
| Jun 17, 6:07 AM CDT | Flash Flood Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 4 hr |
| Jun 17, 6:17 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 28 min |
| Jun 17, 6:44 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 46 min |
| Jun 17, 9:56 AM CDT | Areal Flood Warning | ILX | Effingham | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.